Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Unable to hear through right ear. Taking Vancomyacin. Solution?

i took vancomyacin for a month and now i cant hear out of my right ear and it is very bothersome to me is this going to go away i am not well from my c diff infection it is back and getting worse and i refuse to take the vanco my md dr told me to take it every other day when the other dr told me to take it every day i told her about the hearing loss and she said i that could olny happen if i had it threw iv well i dont know but i feel soo bad again i was on both flagel and vanco for over a month and then told to stop the flagel i dont feel any better and symptoms are back and in lots of pain again and bleeding from the stomache
Asked On : Mon, 15 Apr 2013
Answers:  1 Views:  19
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
ENT Specialist 's  Response
You must discuss it with your doctor as as far as i know vancomycin causes permanent hearing and vestibular problems.
You can start with antioxidants and iron chelators -- for these to start discuss with your doctor as these drugs can be given or not and in what dose will be decided by the doctor.
Get done a Pure tone audiometry so that a baseline hearing or if any defect has come in hearing then hearing deficit can be known.
It can also be known that the hearing loss is actually due to drug or due to some fluid behind the ears or due to respiratory infection if its their.
Answered: Fri, 28 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor